Winter Weather, Northern Berkshire
- When
- February 5, 6:00 PM EST to February 6, 8:00 AM EST
- Where
- Northern Berkshire forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Low pressure tracked from the eastern Gulf Coast toward the mid Atlantic Coast Friday February 4th, then from the mid Atlantic Coast toward the New York City area during Saturday February 5th. This low, in combination with a weaker surface low tracking northeast from the Tennessee Valley produced a swath of mixed precipitation across much of western Massachusetts during Saturday.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
Low pressure tracked from the eastern Gulf Coast toward the mid Atlantic Coast Friday February 4th, then from the mid Atlantic Coast toward the New York City area during Saturday February 5th. This low, in combination with a weaker surface low tracking northeast from the Tennessee Valley produced a swath of mixed precipitation across much of western Massachusetts during Saturday.
A mix of snow and sleet developed during Saturday morning across the Berkshires, before changing to freezing rain during the early afternoon. The freezing rain then changed to rain by late Saturday afternoon.
The precipitation changed back to snow before ending late Saturday night.
Snow and sleet amounts generally remained under one inch across the Berkshires, although locally higher amounts occurred. Ice accretion from freezing rain generally ranged from one to two tenths of an inch, greatest across higher elevations within the northern Berkshires.
In addition, a line of thunderstorms accompanied by frequent cloud to ground lightning and small hail moved across the Berkshires during Saturday evening, with pea to dime size hail reported in some areas.
The wintry mix created treacherous travel conditions across much of western Massachusetts Saturday afternoon, with numerous traffic accidents reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 5, 5:35 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
535 PM EST SAT FEB 5 2011
.SYNOPSIS...
A COMPLEX WINTER STORM WILL TRACK ACROSS THE REGION
TONIGHT...BRINGING WITH IT A VARIETY OF WINTRY PRECIPITATION. THIS
STORM WILL EXIT THE REGION ON SUNDAY...WITH A BRISK WESTERLY FLOW IN
ITS WAKE. A FAST MOVING LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT
THE REGION FOR EARLY NEXT WEEK...WITH ADDITIONAL SNOWFALL EXPECTED.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 500 PM...SNOW HAD CHANGED TO SLEET/FREEZING RAIN AS FAR NORTH
AS THE SOUTHERN ADIRONDACKS AND INTO THE LAKE GEORGE SARATOGA REGION
BASED ON SPOTTER REPORTS AND SURFACE OBS. IT IS LIKELY THAT MAINLY
FZRA AND SLEET ARE ALSO FALLING ACROSS SOUTHERN VERMONT. AREAS
FURTHER TO THE SOUTH GETTING FREEZING RAIN...RAIN OR SLEET.
CURRENT ADVISORIES/WARNINGS FIT THE CURRENT SITUATION WELL IN MOST
LOCATIONS. WITH LATEST RADAR TRENDS INDICATING THAT AREAS FROM THE
ADIRONDACKS TO THE LAKE GEORGE REGION WILL BE GETTING MODERATE TO
OCCASIONALLY HEAVY PCPN THROUGH AT LEAST MIDNIGHT...WINTER STORM
WARNINGS SEEM WELL JUSTIFIED THERE. HOWEVER..RADAR TRENDS SUGGEST
THAT PCPN AMOUNTS ACROSS SOUTHERN VERMONT WILL NOT BE THAT
SIGNIFICANT AND WINTER STORM WARNING CRITERIA MAY NOT BE MET.
AT THIS POINT HAVE LEFT ALL HEADLINES AS THEY WERE. INTRUSION OF
WARM AIR WILL REACH ITS PEAK AROUND 00Z...THEN COLDER AIR AT MID
LEVELS WILL BEGIN TO MOVE EASTWARD ACROSS THE FORECAST AREA. BY
AROUND OR SHORTLY AFTER MIDNIGHT...EXPECT ALL AREAS TO BE COLD
ENOUGH FOR JUST SNOW TO BE FALLING.
LOWS TONIGHT WILL BE IN THE 20S.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
BRISK NORTHWESTERLY FLOW BEHIND THE LOW PRESSURE SYSTEM WILL PRODUCE
SCT SNOW SHOWERS IN THE USUAL UPSLOPE AND LAKE EFFECT AREAS AND
MAINLY DRY CONDITIONS IN THE HUDSON VALLEY AND SOUTHEAST PART OF THE
FORECAST AREA ON SUNDAY. THIS ACTIVITY WILL SLOWLY DECREASE DURING
THE DAY. HIGHS SUNDAY WILL BE IN THE UPPER 20S AND 30S.
MAINLY DRY SUNDAY NIGHT WITH ANY PCPN ASSOCIATED WITH THE NEXT LOW
PRESSURE SYSTEM EXPECTED TO REMAIN TO OUR WEST. LOWS WILL BE 10 TO
20.
ON MONDAY...EVEN THOUGH MODELS FORECAST DEEP LAYERED MOISTURE TO BE
OVER THE REGION MOST OF THE DAY...PCPN WILL BE SLOW TO MOVE IN...
WITH ANY SIGNFICANT PCPN HOLDING OFF UNTIL MONDAY NIGHT. SLOWLY
RAISE POPS ON MONDAY TO HIGH CHANCE OVER THE EASTERN HALF OF THE
FORECAST AREA...AND LIKELY OVER THE WEST. FOR MONDAY NIGHT...HAVE
FORECAST LIKELY POPS IN ALL AREAS. MAINLY SNOW EXPECTED AT THIS TIME
WITH MODEL TEMP PROFILES KEEPING ALL LEVELS EXCEPT THE IMMEDIATE
SURFACE LEVEL AT OR BELOW FREEZING. HIGHS MONDAY WILL BE IN THE
30S...AND LOWS MONDAY NIGHT IN THE UPPER TEENS AND 20S.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
MONDAY'S SYSTEM PULLS OUT ALONG THE MARITIMES COAST ON TUESDAY.
AFTER THIS...MODELS HAVE BEGUN TO TREND TO A MORE ZONAL FLOW...WITH
A MAJOR SYSTEM PASSING WELL TO OUR SOUTH ON THURSDAY. A WEAKENING
COLD FRONT MAY SET OFF SOME SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY
FROM THE CAPITAL REGION ON NORTH AND WEST AS IT APPROACHES OUR
REGION FROM THE NORTH...NOTHING TO GET EXCITED ABOUT. THURSDAY'S
COASTAL SYSTEM NOW APPEARS TO BE PASSING OFF THE GEORGIA COAST WITH
NO IMPACT ON OUR WEATHER. HOWEVER...HAVE INCLUDED SLIGHT CHANCE
SNOW SHOWERS ALL ZONES JUST IN CASE MODELS SHOW A LATE NORTHWARD
MOVEMENT...WHICH HAS BEEN TYPICAL OF RECENT STORMS. BY WEEK'S
END...A BROAD ELONGATED HIGH PRESSURE SYSTEM WILL BE ACROSS THE
TEXAS COAST AND DEEP SOUTH TO THE DELMARVA...WITH ONLY A SLGT CHC OF
FLURRIES EXPECTED FOR THE TYPICAL LAKE EFFECT SNOW AREAS FROM OUR
NORTHWESTERN ZONES TO...AT TIMES...THE CATSKILLS.
TEMPERATURES WILL REMAIN UNSEASONABLY COLD...WITH DAYTIME HIGHS
STARTING OUT IN THE UPPER TEENS TO MID 30S RANGE ON TUESDAY. FRIDAY
WILL BE THE COLDEST DAY...WITH HIGHS FROM ONLY AROUND 10 DEGREES IN
THE ADIRONDACKS AND GREENS...TO THE MID AND UPPER 20S IN THE MID
HUDSON VALLEY. THE ADIRONDACKS WILL FALL WELL BELOW ZERO EACH
NIGHT...WITH ALMOST EVERYWHERE ELSE NOT STAYING ABOVE THE SINGLE
DIGITS. NORMAL HIGHS AT ALBANY FOR THE PERIOD ARE JUST ABOVE
FREEZING...AND NORMAL LOWS ARE IN THE MID TEENS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A VARIETY OF P-TYPES ARE EXPECTED FOR THE HUDSON VALLEY TERMINALS
THROUGH THE EVENING HOURS. WITH WARMING AIR MOVING IN ALOFT...WILL
EXPECT A MIX OF SN/PL/FZRA TO TRANSITION TO JUST PLAIN RA AT KPOU BY
THE MID TO LATE AFTN. CONDITIONS WILL GENERALLY BE IFR...ALTHOUGH
MAY OCCASIONALLY RISE UP TO LOW END MVFR IN LIGHTER PERIODS OF
PRECIP. MEANWHILE...PRECIP HASN/T REACHED KALB YET...BUT SHOULD
WITHIN THE NEXT HOUR. WHILE IT WILL START AS SN/PL...IT SHOULD BEGIN
TO MIX WITH FZRA BY THE MID TO LATE AFTN. FLYING CONDITIONS WILL
GENERALLY BE MVFR...ALTHOUGH WILL DROP TO IFR AT TIMES...ESPECIALLY
DURING HEAVIER BURSTS AND TOWARDS THE EVENING HOURS. PRECIP WONT
REACH KGFL UNTIL MID AFTN AND SHOULD GENERALLY BE SNOW...ALTHOUGH
SOME SLEET WILL MIX IN BY EVENING. FLYING CONDITIONS THERE SHOULD
SLOWLY TREND DOWN FROM VFR TO MVFR TO EVENTUALLY IFR BY EVENING. AT
ALL SITES...A LIGHT SOUTHERLY WINDS WILL BECOME NORTHEAST AT LIGHT
SPEEDS THROUGH THE EVENING HOURS.
ALL AREAS ARE EXPECTED TO HAVE STEADY IFR CONDITIONS THIS
EVENING...BUT PRECIP WILL BEGIN TO BECOME MORE SHOWERY AND SPOTTY
TOWARDS MIDNIGHT. THIS SHOULD ALLOW FOR MVFR CONDITIONS TO
RETURN...AND THE PRECIP SHOULD TRANSITION BACK TO -SHSN AT ALL
TERMINALS. BY LATE IN THE NIGHT TOWARDS SUNRISE...VFR CONDITIONS
SHOULD RETURN FOR KALB/KPOU WITH A BRISK WESTERLY WIND WITH PRECIP
ENDING...ALTHOUGH KGFL MAY REMAIN MVFR WITH LOW CIGS REMAINING RIGHT
INTO SUNDAY MORNING.
OUTLOOK...
SUN-SUN NGT...VFR...NO SIG WX.
MON-MON NGT...MVFR-IFR...CHC -SN/-SHSN.
TUE-TUE NGT...VFR...CHC DAYTIME MVFR -SHSN KGFL
WED...VFR...SLGT CHC -SHSN.
&&
.HYDROLOGY...
THIRD WINTER/SPRING FLOOD OUTLOOK ISSUED FRIDAY MORNING
/YESTERDAY/. PLEASE SEE /ESFALY/ FOR FURTHER DETAILS.
SOME MINOR POOR DRAINAGE FLOODING POSSIBLE IN THE MID HUDSON VALLEY
THIS EVENING AS RAIN HAS TROUBLE GETTING DOWN ICE AND SNOW CLOGGED
DRAINS.
MOST RIVER GAGES ARE CONTINUING TO SHOW ICE EFFECTS. RIVER ICE WILL
CONTINUE TO THICKEN WITH TEMPERATURES NEAR TO BELOW NORMAL THROUGH
THE UPCOMING WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR NYZ038>041-
047>054-058>061-063>066-084.
WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR NYZ032-033-042-
043-082-083.
MA...WINTER WEATHER ADVISORY UNTIL 6 AM EST SUNDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 6 AM EST SUNDAY FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...RCK
AVIATION...FRUGIS
HYDROLOGY...GJMHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 442 PM EST SAT FEB 5 2011 CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084-061200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHERN WASHINGTON- 442 PM EST SAT FEB 5 2011 ...WINTER WEATHER ADVISORY IN EFFECT THROUGH 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...CAPITAL REGION...TACONICS...MOHAWK VALLEY... MID HUDSON VALLEY AND EASTERN CATSKILLS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-042-043-082-083-VTZ013>015-061200- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 442 PM EST SAT FEB 5 2011 ...WINTER STORM WARNING IN EFFECT THROUGH 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 133 PM EST SAT FEB 5 2011 CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084- 052100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 133 PM EST SAT FEB 5 2011 ...FREEZING RAIN AND SLEET WILL RESULT IN SLIPPERY CONDITIONS ACROSS AREAS OF EASTERN NEW YORK FROM THE MOHAWK VALLEY AND GREATER CAPITAL DISTRICT SOUTH AS WELL AS ACROSS THE BERKSHIRES AND LITCHFIELD HILLS THROUGH LATE THIS AFTERNOON... THE PRECIPITATION WILL PRIMARILY FALL IN THE FORM OF FREEZING RAIN AND SLEET THROUGH THE AFTERNOON HOURS...ALTHOUGH SOME WET SNOW MAY MIX IN THROUGH MID AFTERNOON...AND AREAS IN THE MID HUDSON VALLEY MAY SEE A TRANSITION TO RAIN LATE THIS AFTERNOON. ANY SNOW AND SLEET ACCUMULATIONS ARE EXPECTED TO BE AN INCH OR LESS THROUGH 4 PM WITH ICE ACCRETION UP TO A TENTH OF AN INCH. ICE WILL FORM ON UNTREATED SURFACES...CREATING HAZARDOUS DRIVING CONDITIONS. DRIVERS ARE URGED TO USE CAUTION THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 359 PM EST SAT FEB 5 2011 CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084- 052300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 359 PM EST SAT FEB 5 2011 ...FREEZING RAIN AND SLEET WILL CREATE HAZARDOUS DRIVING CONTITIONS INTO THIS EVENING... FREEZING RAIN WITH POCKETS SLEET WILL CONTINUE ACROSS THE MOHAWK AND SCHOHARIE VALLEYS...GREATER CAPITAL DISTRICT...SARATOGA REGION...EASTERN CATSKILLS...MUD HUDSON VALLEY...TACONICS... BERKSHIRES AND LITCHFIELD HILLS THROUGH 6 PM. THE SLEET AND FREEZING RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON UNTREATED SURFACES. THE WINTRY PRECIPITATION WILL BE MOST CONCENTRATED FROM THE CAPITAL DISTRICT NORTHWARD. ICE ACCRETION OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE THROUGH 6 PM. SOME LOCATIONS HAVE WARMED TO JUST ABOVE FREEZING...SO SOME RAIN WILL BE POSSIBLE IN SPOTS MAINLY SOUTH OF ALBANY. DRIVERS ARE URGED TO USE CAUTION...AS SLIPPERY SPOTS COULD BE ENCOUNTERED AT ANY TIME. NYZ032-033-042-043-082-083-VTZ013>015-052300- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...WHITEHALL...GRANVILLE...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 359 PM EST SAT FEB 5 2011 ...MODERATE TO HEAVY SNOW WITH POCKETS OF SLEET WILL FALL INTO THE EVENING... STEADY MODERATE TO HEAVY SNOW WILL PERSIST ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT THROUGH 6 PM. SLEET MAY MIX IN ACROSS SOUTHERN PORTIONS OF THE ADIRONDACKS...AS WELL AS NEAR LAKE GEORGE AND ALSO SOUTHERN VERMONT. THE SNOW AND SLEET WILL CAUSE HAZARDOUS DRIVING CONDITIONS...SO DRIVERS ARE URGED TO USE CAUTION THIS EVENING. SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 409 PM EST SAT FEB 5 2011 CTZ001-013-MAZ001-025-NYZ038>041-047>054-058>061-063>066-084- 052300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH 409 PM EST SAT FEB 5 2011 ...FREEZING RAIN AND SLEET WILL CREATE HAZARDOUS DRIVING CONTITIONS INTO THIS EVENING... FREEZING RAIN WITH POCKETS SLEET WILL CONTINUE ACROSS THE MOHAWK AND SCHOHARIE VALLEYS...GREATER CAPITAL DISTRICT...SARATOGA REGION...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS... BERKSHIRES AND LITCHFIELD HILLS THROUGH 6 PM. THE SLEET AND FREEZING RAIN WILL CAUSE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ON UNTREATED SURFACES. THE WINTRY PRECIPITATION WILL BE MOST CONCENTRATED FROM THE CAPITAL DISTRICT NORTHWARD. ICE ACCRETION OF AROUND ONE TENTH OF AN INCH WILL BE POSSIBLE THROUGH 6 PM. SOME LOCATIONS HAVE WARMED TO JUST ABOVE FREEZING...SO SOME RAIN WILL BE POSSIBLE IN SPOTS MAINLY SOUTH OF ALBANY. DRIVERS ARE URGED TO USE CAUTION...AS SLIPPERY SPOTS COULD BE ENCOUNTERED AT ANY TIME. NYZ032-033-042-043-082-083-VTZ013>015-052300- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... WARRENSBURG...WHITEHALL...GRANVILLE...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 409 PM EST SAT FEB 5 2011 ...MODERATE TO HEAVY SNOW WITH POCKETS OF SLEET WILL FALL INTO THE EVENING... STEADY MODERATE TO HEAVY SNOW WILL PERSIST ACROSS THE WESTERN AND SOUTHERN ADIRONDACKS...LAKE GEORGE REGION AND SOUTHERN VERMONT THROUGH 6 PM. SLEET MAY MIX IN ACROSS SOUTHERN PORTIONS OF THE ADIRONDACKS...AS WELL AS NEAR LAKE GEORGE AND ALSO SOUTHERN VERMONT. THE SNOW AND SLEET WILL CAUSE HAZARDOUS DRIVING CONDITIONS...SO DRIVERS ARE URGED TO USE CAUTION THIS EVENING. SNOWFALL RATES OF UP TO ONE INCH PER HOUR WILL BE POSSIBLE.
The national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284929, 284930.